Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2001, 8:52 AM CDT for Leake County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2001, 8:52 AM CDT (13:52 UTC)
- Expired
- Sep 2, 2001, 10:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leake County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 021354 FFWJAN MSC079-021545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 852 AM CDT SUN SEP 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1045 AM CDT * AT 852 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN 9 MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 15 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF 3 TO 4 INCHES HAD FALLEN SINCE 7 AM. STORMS ARE REDEVELOPING OVER THE NORTHEASTERN PORTION OF LEAKE COUNTY AND AN ADDITIONAL 2 INCHES WILL BE POSSIBLE BY 10 AM. VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3271 8970 3269 8934 3292 8933 3293 8967
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:30 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 2, 3:30 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT SUN SEP 2 2001 A PLUME OF VERY MOIST AIR (PRECIPITABLE WATER VALUES > 2 IN) CONTINUES TO STREAM NORTHEAST OVER THE LOWER MS VALLEY REGION AHEAD OF A MID LEVEL TROF AXIS CURRENTLY SITUATED FROM ERN TX TO WRN TN. MODELS ARE IN GENERAL AGREEMENT ON SHIFTING THE TROF AXIS SLOWLY EASTWARD NEXT FEW DAYS. THE LATEST WV/IR LOOPS INDICATE TROF IS ANCHORED SOMEWHAT BY A CLOSED CIRCULATION TO THE SOUTHWEST OF SHV. THIS FEATURE AND THE DISPLACEMENT FROM NRN STREAM WESTERLIES WILL ACT TO SLOW ADVANCEMENT OF SRN END OF THE TROF. IN ANY CASE WILL NEED TO EXTEND FLASH FLOOD WATCH FOR TODAY AND INCLUDE THE ENTIRE FORECAST AREA. THANKS TO NEW/SHV/LZK FOR COORDINATION. FOR TODAY...UPPER JET RIGHT ENTRANCE REGION DYNAMICS WILL CONTINUE TO SUPPORT HEAVY/EXCESSIVE RAINFALL IN THE TROPICAL-LIKE AIRMASS. GIVEN THE SLIGHT EASTWARD SHIFT IN MAIN TROF AXIS AND LOW LEVEL INFLOW...HAVE DECIDED TO EXPAND WATCH EASTWARD TO COVER ENTIRE AREA. ALL MAV/FWC GUIDANCE POPS ARE CATEGORICAL. FLASH FLOOD GUIDANCE VALUES CONTINUE TO LOWER AFTER DAYS OF RAIN WITH HALF OF THE FORECAST AREA IN <2 IN/HR CRITERIA. GUIDANCE TEMPS HAVE BEEN TOO HIGH AND WILL CUT MOST PLACES. FOR TONIGHT THRU MONDAY NIGHT...MODELS AGREE THAT GULF INFLOW WILL RELAX A BIT...RESULTING IN A NOT QUITE SO MOIST AIRMASS. THE BEST UPPER JET DYNAMICS WILL SHIFT EAST AS WELL AND THEREFORE DO NOT EXPECT WIDESPREAD SHOWER/TSTM COVERAGE. PRECIP CHANCES DWINDLE TO LESS THAN 30 PERCENT FOR MOST PART BY MON NIGHT. IN THE EXTENDED...QUICK LOOK SHOWS 00Z UKMET/AVN RUNS ARE IN AGREEMENT ON BUILDING UPPER RIDGE OVER SW/SRN PLAINS THEREBY MAINTAINING GENERAL MIDLEVEL TROF VICINITY OF THE FORECAST AREA. THIS SUPPORTS CURRENT EXTENDED WITH AFTN/EVNG CONVECTION EACH DAY. PRELIM NUMBERS... JAN 84/72/87/71 9452 MEI 83/72/88/70 9652 .JAN... MS...FFA ALL ZONES TODAY. LA...FFA ALL ZONES TODAY. AR...FFA ALL ZONES TODAY. 43
In the hours before
Special weather statement, Sep 2, 5:02 AM CDT, 3 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 502 AM CDT SUN SEP 02 2001 ...THUNDERSTORMS... THE COMBINATION OF A MOIST TROPICAL AIRMASS AND A SERIES OF UPPER LEVEL DISTURBANCES WILL TRIGGER PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA ALONG WITH CENTRAL AND SOUTHERN MISSISSIPPI. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME MAY PRODUCE TORRENTIAL RAINFALL...FREQUENT LIGHTNING STRIKES...AND WIND GUSTS TO 35 MPH. ...FLOODING... TORRENTIAL RAINFALL...OF ONE TO NEAR TWO INCHES PER HOUR...WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...ALONG WITH CENTRAL AND MOST OF SOUTHERN MISSISSIPPI. DUE TO PREVIOUS RAINFALL...SOILS OVER SOME LOCATIONS ARE NEAR SATURATION...AND ADDITIONAL RAINFALL WILL CAUSE RAPID RUN OFF. THIS WILL LEAD TO FLOODING OF SMALL STREAMS AND LOW-LYING AREAS. DURING THE NIGHT MOST OF THE RAINS HAVE CROSSED OVER THE EASTERN AND SOUTHERN SECTIONS OF THE REGION WITH ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES. LOCATIONS THAT ARE AT A GREATER RISK TO FLOODING...WILL GENERALLY BE ALONG AND WEST OF A COLUMBUS TO MERIDIAN TO A HATTIESBURG LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOW-LYING AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION ON ROADWAYS AND NOT DRIVE INTO WATER OF UNKNOWN DEPTH...ESPECIALLY AT NIGHT...WHEN IT IS DIFFICULT TO GAUGE THE DEPTH OF WATER. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:27 AM CDT | Flash Flood Warning | JAN | Jasper | 3 hr |
| Sep 2, 7:20 AM CDT | Flash Flood Warning | JAN | Neshoba | 115 min |
| Sep 2, 8:33 AM CDT | Flash Flood Warning | JAN | Clarke | 117 min |
| Sep 2, 8:38 AM CDT | Flash Flood Warning | JAN | Lamar | 2 hr |
| Sep 2, 9:12 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.